MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG,BIOPSY NEEDLE

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG,BIOPSY NEEDLE
Model Number G34785
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Fnb procedure was being performed with echo-hd-3-20-c.4 sessions were finished.However, at the 4th time of finishing, the assistant nurse recognized that the tip of the needle was broken.The physician examined by ct and x-ray, he found that the needle tip was broken and remained in the pancreatic mass.Further endoscopic procedure will be performed within this week.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation 1 unit of lot number c2269975 of echo-hd-3-20-c was returned for evaluation, open in its original packaging.The device related to this occurrence underwent a laboratory evaluation on the 10th of september 2025 and lab re-evaluation on the 23rd of september.On evaluation of the devices the following observations were made: visual inspection: device returned without stylet, kink below sheath extender observed, mlla observed to be off centre, distal end of needle examined and observed to be broken.Functional inspection: sheath extender able to retract fully but would not advance past kink below sheath extender., needle handle able to advance but when handle retracted the needle did not retract into the sheath, needle removed from device and break observed below sheath extender.Lab re-evaluation visual inspection: break on the distal end of the needle is located after the dimples.Remaining section of distal end of needle observed to be slightly kinked.The reported failure was observed.An image was provided to support the complaint investigation which shows the needle with a broken tip, exposed needle appears to be slightly kinked.Clarification was requested as follows: ¿during lab evaluation proximal needle break and mlla off centre was observed (please see picture below).As per answers to additional questions, the customer states that there was no other defects (other than the complaint issue) observed on the delivery system.This could occur during transport/return process.Could you please confirm with the customer if the proximal break and mlla off centre was observed prior to return to cirl.¿ response was provided as follows: ¿maybe it was possible that the luer lock part kinking.But the main reason of this case was tip breakage.So the physician and nurse didn¿t mention other defects except tip breakage.¿ manufacturing records prior to distribution, all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records for echo-hd-3-20-c of lot number c2269975 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label the ¿notes¿ section of the instructions for use, ifu0077 which accompanies this device, instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use" there is no evidence to suggest that the customer did not follow the instructions for use image review an image was not returned for evaluation.Root cause analysis a definitive cause could not be determined from the investigation.A possible root cause was determined and could be attributed to advancement into a hard lesion.From additional information provided it is known that the puncture of the target site was difficult, it was also noted that ¿the mass was solid¿.After obtaining four core tissues, the needle tip broke during the last puncture attempt, potentially due to the hardness of the lesion, subsequently, needle break may have caused a build-up of pressure resulting in the distal end of needle to kink.Issues observed during lab evaluation, specifically the proximal break and mlla off-center, have likely occurred during the transport or return process to cirl, from additional information provided ¿the physician and nurse didn¿t mention other defects except tip breakage¿.Confirmation of complaint complaint is confirmed based on visual and/or functional inspection.Corrective action/correction complaints of this nature will continue to be monitored for similar events.Summary of investigation according to the customer, the tip of the needle was broken.Confirmed quantity, 01 device was confirmed used.According to the initial reporter, the physician examined by ct and x-ray, he found that the needle tip was broken and remained in the pancreatic mass.Further information was provided: ¿the hospital planned an additional procedure to remove the broken needle tip.The case was registered under complaint no.Cn-087903 and was also scheduled to be reported to the mfds as an adverse event.However, today the hospital informed us that the broken needle tip appears to have been removed during the process of extracting a stent that had been previously inserted into the patient's gastrointestinal tract.Please note that this is not 100% confirmed, and if the needle tip is found again in the future, another removal procedure may be necessary.¿ as per medical advisor input ¿from clinical perspective, the structures in the retroperitoneum i.E., the head and body of the pancreas tend not to move much, so there is a low possibility that the retained broken needle will cause any future issues.Inflammation might/might not occur and would unlikely cause harm to patient.¿ investigation findings conclude that a definitive root cause could not be determined.A possible root cause was determined and could be attributed to advancement into a hard lesion.From additional information provided it is known that the puncture of the target site was difficult, it was also noted that ¿the mass was solid¿.After obtaining four core tissues, the needle tip broke during the last puncture attempt, potentially due to the hardness of the lesion, subsequently, needle break may have caused a build-up of pressure resulting in the distal end of needle to kink.Complaints of this nature will continue to be monitored for similar events.Complaint is confirmed based on visual and/or functional inspection.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 24 sep 2025.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG,BIOPSY NEEDLE
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
national technology park
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key22873203
Report Number3001845648-2025-00423
Device Sequence Number10424408
Product Code FCG
UDI-Device Identifier00827002347854
UDI-Public(01)00827002347854(17)280221(10)C2269975
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K210476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2025
Device Model NumberG34785
Device Catalogue NumberECHO-HD-3-20-C
Device Lot NumberC2269975
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/29/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer07/30/2025
Initial Report FDA Received Date08/22/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown